Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Frequent urination and diabetes - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   I experienced an unusual "attack"...urination every hour after I went to bed...the urination was probably twice the normal volume...I did not eat or drink anything unusual before bed.the next day I was rather tired and there was some lower back fatigue ...I am a 65 year old male with no medical issues and not taking any medication
Doctor :   Hi
Doctor :
User :   hi
User :   have you read my problem
Doctor :   Are you diabetic ?
User :   not to my knowledge
Doctor :   ok, Are you on ant long term medication ?
Doctor :   any*
User : health issues
Doctor :   ok, Is this the first time or you had similar past history ?
User :   I have never had such an attac at night...I have had days when I urinate more than others
Doctor :   ok, do you think that this time you had been in the cold weather than anytime before ?-
User :   not really...I was home all day
Doctor :   May i know the approximate volume of the total urine out put on that night ?
Doctor :   i mean approx output every episode and number of episodes
User :   I am somewhat guessing but normally I believe i do about 3 oz and I would say I was double that amount...from 1:00 to 8:00 it happened about 5 times
User :   the disturbing part was not just the frequency but it seemed lie the pee would never end!
Doctor :   ok,
Doctor :   I would think of only two amongst the commonest causes for excess urination
Doctor :   One would be diabetes millitus as your age is prone for
Doctor :   you can rule it out by getting fasting and postprandial sugar levels
Doctor :   And the other would be diabetes insipidus , where the antidiuretic hormone deficiency is the pathology
Doctor :   and it can be ruled out by measurements of antidiuretic hormone
User :   I do remember a slight amount of diahrea and feeling very thirsty before urination seems to be normal today
Doctor :   and a test called water deprivation test
Doctor :   ok, then the symptoms you mentioned now push me towards considering diabetes mellitus being a likely possibility
User :   are these types of diabetes very serious
Doctor :   no , they are common ones
User :   as I sit here I am feeling some lower back discomfort
Doctor :   is the discomfort in the form of pain or weakness ?
User :   I would say it is like exercise fatigue..not pain...I have had 2 kidney stone episodes over the past 6 years
Doctor :   Another possibility is low sodium levels in the blood , which can cause temporary excess urination but rare
Doctor :   yet to be considered as a cause in your case
Doctor :   ok, such kind of weakness can be expected in D mellitus
User :   where do i go for testing...a specific specialist dr or what
Doctor :   hence i suggest you to get the tests i meantioned
Doctor :   you can first go to your GP to get the FBS and PPBS levels
Doctor :   later depending on the reports he can refer you to a diabetologist or a endocrinologist
User :   should I expect repeated attacksok...can I ask you another unrelated question
Doctor :   first FBS and PPBS , after them about the antidiuretic hormone
Doctor :   yes, please
Doctor :   there are chances for a repeat
Doctor :   Thanks for co0nsulting me , kindly provide your feedback
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor